Ohio, 2012

Hail and Damaging Winds in Ohio, March 30, 2012

March 30, 2012 · NWS ILN · 32 events in 11 counties and zones

Thunderstorms developed ahead of a cold front, with modest shear and instability in place. The severe weather threat from these storms was large hail and damaging thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed ahead of a cold front, with modest shear and instability in place. The severe weather threat from these storms was large hail and damaging thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 30, 2:51 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 30, 2:51 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT FRI MAR 30 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE REGION LATE THIS
AFTERNOON INTO THE EVENING...BRINGING SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL BUILD IN AGAIN ON SATURDAY. A BACK DOOR COLD
FRONT WILL DROP THROUGH THE GREAT LAKES AND INTO THE REGION ON
SUNDAY BRINGING ANOTHER CHANCE OF PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEEING SOME SCT CONVECTION DEVELOPING OUT AHEAD OF LOW PRESSURE IN
ERN IL/WRN IN. THE MODELS ARE FAIRLY CONSISTENT IN PUSHING THE LOW
EASTWARD ALONG WITH ITS ATTENDANT CDFNT. MESOSCALE MODELS FORM A
LINE OF CONVECTION AHEAD OF THE CDFNT IN INDIANA AND BRING IT INTO
THE NW AROUND 21Z. LINE WORKS ACROSS THE FA REACHING THE SE BY
03Z. FRONT TRIES TO LAY OUT ACROSS THE S...SO MIGHT SEE SOME
LINGERING PCPN THERE AFT 06Z...BUT DYNAMICS AND INSTABILITY WANES QUICKLY.

WENT WITH A MODEL BLEND FOR LOWS TONIGHT...PUTTING UPPER 30S IN
THE N AND LOWER 50S IN THE S. NOT EXPECTING A CHANCE OF FROST
TONIGHT IN THE N AS MODELS ARE BRINGING IN LOW LEVEL CLOUDS POST
FRONTAL.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE RIDGE AT SFC NOSES DOWN INTO THE REGION ON SATURDAY.
MODELS ARE SHOWING ABUNDANT H9 MOISTURE OVER THE FA AT THE
BEGINNING OF THE DAY. LOW LEVEL MOISTURE/CLOUDS MIX OUT AS THE
DAY PROGRESSES.

THE AXIS OF THE RIDGE SLIDES ACROSS THE FA SATURDAY NIGHT. THE
FLOW ALOFT TURNS TO THE NW SATURDAY AS H5 RIDGE BUILDS IN THE
PLAINS. A BACKDOOR CDFNT DROPS THROUGH THE LAKES SUNDAY. MODELS
DIFFER A LITTLE IN THE SCENARIO. THE GFS/ECMWF DROP CDFNT DOWN
ACROSS THE FA WITH SCT CONVECTION. THE NAM IS A LITTLE SLOWER WITH
THE FNT AND FARTHER N. DECIDED TO GO WITH THE GFS/ECMWF
SOLUTION...SO BROUGHT CHC POPS IN SUNDAY AND MOVED THEM INTO THE
SRN AND WRN SECTIONS BY SUNDAY NIGHT.

NAM MOS TEMPERATURES ARE MUCH COOLER FOR HIGHS ON SATURDAY. A MODEL
CONSENSUS INDICATES THAT HIGHS CLOSER TO THE GFS MOS SEEM MORE
REASONABLE. SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES...TEMPERATURES
WILL COOL. WILL HAVE TO KEEP AN EYE OUT FOR PATCHY FROST IN THE NE
FOR THAT TIME...BUT RIGHT NOW FEEL IT IS TOO EARLY TO WORRY ABOUT
IT TOO MUCH. TEMPERATURES REBOUND QUICKLY ON SUNDAY AHEAD OF THE
FRONT. ONCE AGAIN LEANED TOWARDS THE WARMER GFS MOS VALUES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MID LEVEL RIDGING WILL BE IN PLACE ACROSS THE OHIO VALLEY BY 12Z
MONDAY MORNING WITH A WEAKENING COLD FRONT TO OUR SOUTH. THE MODELS
ARE TRYING TO SHOW THIS FRONT LIFTING BACK TO THE NORTHEAST AS A
WARM FRNT THROUGH THE DAY ON MONDAY...BUT DISAGREE ON BOTH THE
TIMING AND THE STRENGTH OF THIS FEATURE. WILL THEREFORE JUST HANG ON
TO SOME LOWER CHANCE POPS MONDAY INTO MONDAY NIGHT.

THE MODELS ARE ALSO HAVING A DIFFICULT TIME RESOLVING THE SHORT
WAVE ENERGY MOVING OUT OF THE ROCKIES THROUGH MID WEEK. BOTH THE 12Z
NAM AND 12Z CMC ARE TRYING TO CLOSE OFF A 5H LOW AS IT MOVES INTO
THE TENNESSEE VALLEY WEDNESDAY INTO THURSDAY. HOWEVER...THE 00Z
ECMWF KEEPS THE CLOSED LOW WELL BACK TO THE SOUTHWEST AND AS A
RESULT IS MUCH SLOWER TO BRING RIDGING IN FROM THE WEST THROUGH
LATE IN THE WEEK. IN FACT...THE 00Z ECMWF KEEPS A FAIRLY DEEP TROUGH
OVER THE NORTHEASTERN UNITED STATES THROUGH THE LONG TERM PERIOD. IT
LOOKS LIKE THERE WILL BE A DECENT CHANCE OF SHOWERS AND
THUNDERSTORMS BY TUESDAY AS THE INITIAL ENERGY APPROACHES BUT THE
QUESTION WILL BE HOW LONG ANY TREAT WILL HANG AROUND INTO THE MIDDLE
PART OF THE WEEK. WITH THE CLOSED LOW OF THE GFS/CMC WOULD THINK ANY
LINGERING PCPN WOULD MAINLY REMAIN TO OUR SOUTHWEST. MEANWHILE...ANY
PCPN PUSHING DOWN THE BACK SIDE OF THE TROUGH OF THE ECMWF SHOULD
MAINLY REMAIN TO OUR EAST. WILL THEREFORE GO WITH A DRY FORECAST
FROM MID WEEK ON...BUT CONFIDENCE IS NOT VERY HIGH WITH THIS
FORECAST. OF COURSE TEMPERATURES THROUGH THE WEEK WILL ALSO BE
AFFECTED BY ALL OF THIS. WILL GENERALLY GO WITH A BLEND OF
PERSISTENCE AND THE MODELS BUT PERHAPS TREND A LITTLE MORE TOWARD
THE COOLER ECMWF...WHICH WOULD KEEP TEMPERATURES FAIRLY SEASONABLE
THROUGH THE WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT WILL APPROACH THE AREA TONIGHT. EXPECT GUSTY SOUTHWEST
WINDS UP TO 25 KTS LATE THIS AFTERNOON AND EARLY THIS EVENING.
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND SHOULD AFFECT ALL
TAF SITES THIS EVENING. HAVE FORECAST TEMPO MVFR IN THESE
THUNDERSTORMS MAINLY AFTER 22Z...THROUGH 04Z. HOWEVER...CONDITIONS
IN MORE INTENSE STORMS COULD REACH IFR DURING THIS TIME PERIOD.
AFTER 04Z...THE COLD FRONT WILL PUSH FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. WINDS WILL THEN SHIFT TO THE NORTHWEST AND AN
MVFR CLOUD DECK WILL SPREAD ACROSS THE TERMINALS. AT THIS TIME IT
APPEARS THE MVFR CLOUD DECK WILL PERSIST ACROSS ALL TERMINALS FROM
LATE TONIGHT THROUGH MOST OF THE DAY SATURDAY.

OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY INTO TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...JGL
AVIATION...LATTO
Hazardous weather outlook, Mar 30, 9:46 AM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 AM EDT FRI MAR 30 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-311500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1046 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION TODAY...
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE
STORMS MAY BE SEVERE LATE THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 30, 3:52 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT FRI MAR 30 2012

OHZ026-034-035-042>044-051-052-302145-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-
MIAMI OH-SHELBY OH-
452 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
MIAMI...MERCER...LOGAN...HARDIN...NORTHERN DARKE...NORTHWESTERN
CHAMPAIGN AND AUGLAIZE COUNTIES THROUGH 545 PM EDT...

AT 448 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
MOVING INTO THE NORTHERN MIAMI VALLEY. THE STORMS WERE MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE...JACKSON
CENTER...WAYNESFIELD...DE GRAFF...LAKEVIEW...RUSSELLS POINT...
ALGER...BELLEFONTAINE...ADA...BELLE CENTER...DUNKIRK AND WEST
MANSFIELD.

ALSO...PORT JEFFERSON...BALLOU...MONTRA...ST. JOHNS...PEMBERTON...
UNIOPOLIS...MAPLEWOOD AND ROSEWOOD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF SOME OF THE STORMS
BECOME STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4082 8349 4070 8347 4030 8354 4004 8482
      4069 8481 4073 8445 4069 8445 4069 8423
      4066 8422 4065 8389 4080 8389 4083 8370
Local storm report, Mar 30, 4:52 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             GREENVILLE              40.10N 84.62W
03/30/2012  E0.75 INCH       DARKE              OH   AMATEUR RADIO

&&

JDR
Special weather statement, Mar 30, 4:54 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT FRI MAR 30 2012

OHZ043-044-051-052-302230-
CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
554 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI...SOUTHWESTERN LOGAN AND WESTERN CHAMPAIGN
COUNTIES THROUGH 630 PM EDT...

AT 552 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FLETCHER...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS...DE GRAFF...
URBANA AND WEST LIBERTY.

ALSO...PLATTSVILLE...BALLOU...PORT JEFFERSON...PEMBERTON...
CARYSVILLE...KISER LAKE STATE PARK...ROSEWOOD AND QUINCY ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4037 8377 4008 8367 4009 8416 4032 8418
Special weather statement, Mar 30, 4:58 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT FRI MAR 30 2012

OHZ044>046-302245-
DELAWARE OH-LOGAN OH-UNION OH-
558 PM EDT FRI MAR 30 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...SOUTHEASTERN
LOGAN AND DELAWARE COUNTIES THROUGH 645 PM EDT...

AT 556 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BYHALIA TO RAYMOND TO MIDDLEBURG...MOVING EAST AT 40
MPH.

THESE STORMS WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD...
MARYSVILLE...DELAWARE...ASHLEY AND SUNBURY.

ALSO...RAYMOND...SOMERSVILLE...POTTERSBURG...BROADWAY...ESSEX...
PHARISBURG...MAGNETIC SPRINGS AND RADNOR ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

LAT...LON 4045 8324 4044 8302 4042 8301 4042 8293
      4041 8292 4036 8292 4036 8280 4035 8274
      4017 8276 4025 8367 4050 8349 4051 8325
Special weather statement, Mar 30, 5:07 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT FRI MAR 30 2012

OHZ042-051>053-302245-
CHAMPAIGN OH-CLARK OH-DARKE OH-MIAMI OH-
607 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIAMI...EASTERN DARKE...
NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 645 PM
EDT...

AT 603 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CIRCLE
HILL...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...TROY AND ST.
PARIS.

ALSO...FARRINGTON...GRAYSON...CASSTOWN...FLETCHER...HAVEN VIEW...
CHRISTIANSBURG...NORTH HAMPTON AND DIALTON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4018 8393 3999 8389 3998 8445 4016 8447
Special weather statement, Mar 30, 5:23 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 PM EDT FRI MAR 30 2012

OHZ042-051-060-061-302330-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
623 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...NORTHERN
MONTGOMERY...SOUTHERN MIAMI AND SOUTHERN DARKE COUNTIES THROUGH 730
PM EDT...

AT 619 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HOLLANSBURG...MOVING EAST AT 40 MPH.

THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...
ARCANUM...LEWISBURG...PLEASANT HILL...WEST MILTON...ENGLEWOOD...
TROY...VANDALIA...TIPP CITY AND HUBER HEIGHTS.

ALSO...ELDORADO...WAYNE LAKES...WEST MANCHESTER...CASTINE...ITHACA...
GORDON...VERONA AND PITSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4003 8481 4007 8404 3984 8405 3984 8409
      3982 8410 3984 8481

The radar

The Cincinnati radar (KILN), 88 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

25 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Champaign

When
March 30, 5:29 PM EST to 5:33 PM EST
Where
Champaign County, Mingo
Measured
1 in hail
Reported by
Public
Coordinates
40.200, -83.630

Hail, Delaware

When
March 30, 5:30 PM EST to 5:34 PM EST
Where
Delaware County, Delaware
Measured
0.75 in hail
Reported by
Public
Coordinates
40.300, -83.070

Hail, Union

When
March 30, 5:31 PM EST to 5:35 PM EST
Where
Union County, 3.36 mi NNW of Milford Center
Measured
0.88 in hail
Reported by
Public
Coordinates
40.224, -83.456

Hail, Darke

When
March 30, 5:37 PM EST to 5:41 PM EST
Where
Darke County, Greenville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.100, -84.630

Hail, Delaware

When
March 30, 5:40 PM EST to 5:44 PM EST
Where
Delaware County, Delaware
Measured
1 in hail
Reported by
Public
Coordinates
40.300, -83.070

Hail, Preble

When
March 30, 5:48 PM EST to 5:52 PM EST
Where
Preble County, West Manchester
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.900, -84.620

Hail, Delaware

When
March 30, 5:52 PM EST to 5:56 PM EST
Where
Delaware County, Sunbury
Measured
1 in hail
Reported by
Public
Coordinates
40.230, -82.850

Hail, Delaware

When
March 30, 5:52 PM EST to 5:56 PM EST
Where
Delaware County, Galena
Measured
0.75 in hail
Reported by
Public
Coordinates
40.220, -82.880

Thunderstorm Wind, Union

When
March 30, 5:55 PM EST to 5:59 PM EST
Where
Union County, 2 mi SE of Marysville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.209, -83.343

Part of a roof was blown of a barn and damage occurred to a garage due to damaging thunderstorm winds.

Hail, Montgomery

When
March 30, 6:01 PM EST to 6:10 PM EST
Where
Montgomery County, Brookville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.830, -84.420

Hail, Montgomery

When
March 30, 6:02 PM EST to 6:06 PM EST
Where
Montgomery County, Union
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.900, -84.300

Hail, Montgomery

When
March 30, 6:12 PM EST to 6:16 PM EST
Where
Montgomery County, Englewood
Measured
0.75 in hail
Reported by
Public
Coordinates
39.870, -84.300

Hail, Preble

When
March 30, 6:14 PM EST to 6:18 PM EST
Where
Preble County, West Alexandria
Measured
0.88 in hail
Reported by
Public
Coordinates
39.750, -84.530

Thunderstorm Wind, Champaign

When
March 30, 6:20 PM EST to 6:24 PM EST
Where
Champaign County, Urbana
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.120, -83.750

Large branches were reported down due to damaging thunderstorm winds.

Hail, Montgomery

When
March 30, 6:24 PM EST to 6:28 PM EST
Where
Montgomery County, 3 mi S of Englewood
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
39.827, -84.300

Thunderstorm Wind, Montgomery

When
March 30, 6:24 PM EST to 6:25 PM EST
Where
Montgomery County, 3 mi S of Englewood
Measured
59 kt (68 mph) measured gust
Reported by
Broadcast Media
Coordinates
39.827, -84.300

Hail, Delaware

When
March 30, 6:28 PM EST to 6:33 PM EST
Where
Delaware County, Galena
Measured
0.75 in hail
Reported by
Public
Coordinates
40.220, -82.880

Hail, Delaware

When
March 30, 6:28 PM EST to 6:32 PM EST
Where
Delaware County, Galena
Measured
0.75 in hail
Reported by
Public
Coordinates
40.220, -82.880

Hail, Franklin

When
March 30, 6:31 PM EST to 6:35 PM EST
Where
Franklin County, Westerville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.120, -82.920

Hail, Delaware

When
March 30, 6:33 PM EST to 6:37 PM EST
Where
Delaware County, 1.33 mi SE of Africa
Measured
1 in hail
Reported by
Public
Coordinates
40.168, -82.930

Hail, Licking

When
March 30, 6:42 PM EST to 6:46 PM EST
Where
Licking County, Utica
Measured
1.25 in hail
Reported by
Public
Coordinates
40.230, -82.450

Hail, Licking

When
March 30, 6:45 PM EST to 6:49 PM EST
Where
Licking County, 2 mi ESE of St Louisville
Measured
1 in hail
Reported by
Public
Coordinates
40.159, -82.385

Thunderstorm Wind, Franklin

When
March 30, 7:01 PM EST to 7:05 PM EST
Where
Franklin County, 0.36 mi ENE of (Osu)oh St Univ Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.082, -83.064

Large branches were reported down on Ohio State University Campus due to damaging thunderstorm winds.

Hail, Licking

When
March 30, 7:03 PM EST to 7:07 PM EST
Where
Licking County, 1 mi W of Alexandria
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.080, -82.639

Hail, Licking

When
March 30, 7:08 PM EST to 7:12 PM EST
Where
Licking County, 2 mi S of Johnstown
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.121, -82.680

Thunderstorm Wind, Franklin

When
March 30, 7:12 PM EST to 7:13 PM EST
Where
Franklin County, (Cmh)port Columbus A
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.000, -82.880

Hail, Fayette

When
March 30, 7:21 PM EST to 7:25 PM EST
Where
Fayette County, 1.18 mi N of Edgefield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.637, -83.647

Hail, Hamilton

When
March 30, 7:25 PM EST to 7:29 PM EST
Where
Hamilton County, St Bernard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.170, -84.500

Thunderstorm Wind, Hamilton

When
March 30, 7:25 PM EST to 7:29 PM EST
Where
Hamilton County, North College Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.230, -84.550

Large trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Hamilton

When
March 30, 7:31 PM EST to 7:35 PM EST
Where
Hamilton County, Silverton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.200, -84.380

A large limb fell and took utility wires down due to damaging thunderstorm winds.

Hail, Licking

When
March 30, 7:37 PM EST to 7:41 PM EST
Where
Licking County, 1 mi S of Hebron
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.956, -82.500

Hail, Clermont

When
March 30, 7:42 PM EST to 7:46 PM EST
Where
Clermont County, 5 mi SSE of Milford
Measured
0.75 in hail
Reported by
Public
Coordinates
39.103, -84.244

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372266, 372321, 372268, 372265, 372272, 372275, 372273, 372274, 372271, 372276, 372277, 372278, 372323, 372282, 372280, 372281, 372259, 372283, 372285, 372287, 372295, 372260, 372324, 372262, 372263, 372320, 372296, 372301, 372316, 372317, 372318, 372325.